MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. 8 MM LONG TIP FORCEPS; ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. 8 MM LONG TIP FORCEPS; ENDOSCOPIC INSTRUMENT
Model Number 470048-08
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported failure.For clarification, the instrument was found to have a broken pitch cable at the distal clevis hub.Motion was no longer intuitive at the wrist.The broken cable segment that contains the crimp was missing in the clevis.Missing crimp was approximately 0.046 x 0.032.The clevis did not exhibit any damage or wear marks.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to this reported event.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis suggests that if the malfunction were to recur it could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci assisted procedure, a broken cable was noted on the long tip forceps instrument.There was no report of fragment(s) falling inside the patient, patient harm, adverse outcome or injury.

Brand Name
8 MM LONG TIP FORCEPS
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key7207797
Report Number2955842-2018-00042
Device Sequence Number13746487
Product Code NAY
UDI-Device Identifier00886874112243
UDI-Public(01)00886874112243(10)N10171026
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470048-08
Device Lot NumberN10171026 0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1